Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the polar equations for linear systems and related nonlinear matrix differential equations


Author: Glen J. Culler
Journal: Trans. Amer. Math. Soc. 118 (1965), 390-405
MSC: Primary 34.20
DOI: https://doi.org/10.1090/S0002-9947-1965-0178194-9
MathSciNet review: 0178194
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] G.D. Birkhoff, On the asymptotic character of the solutions of certain linear differential equations containing a parameter, Trans. Amer. Math. Soc. 9 (1908), 219-232. MR 1500810
  • [2] -, On matrices of analytic functions, Math. Ann. 74 (1913), 122.
  • [3] E. Coddington and N. Levinson, Theory of ordinary differential equations, McGraw-Hill, New York, 1955. MR 0069338 (16:1022b)
  • [4] E. Heinz, Beiträgezur Störungstheorie der Spectralzerlegung, Math. Ann. 123 (1951) 415-438. MR 0044747 (13:471f)
  • [5] M. R. Hestenes, Applications of the theory of quadratic forms in Hilbert space to the calculus of variations, Pacific J. Math. 1 (1951), 525-581. MR 0046590 (13:759a)
  • [6] M. R. Hestenes and G. D. Birkhoff, Natural isoperimetric conditions in the calculus of variations, Duke Math. J. 1 (1935), 198. MR 1545876
  • [7] M. R. Hestenes, Inversion of matrices by biorthogonalization and related results, J. Soc. Indust. Appl. Math. 6 (1958), 51-90. MR 0092215 (19:1080d)
  • [8] -, On a representation of general operators. (Unpublished).
  • [9] -, Sufficient conditions for the problem of Bolza in the calculus of variations, Trans. Amer. Math. Soc. 36 (1934), 793-818. MR 1501767
  • [10] J. von Neumann, Allgemeine Eigenwerttheorie Hermitescher Functionaloperatoren, Math. Ann. 102 (1929), 49.
  • [11] -, Über adjungierte Funktionaloperatoren, Ann. of Math. (2) 33 (1932), 294-310. MR 1503053
  • [12] -, Some matrix-inequalities and metrization of matric-space, Forsch.-Inst. Math. Mech. Univ. Tomsk 1 (1937), 286-299.
  • [13] A. Ostrowski, Bounds for the greatest latent root of a positive matrix, J. London Math. Soc. 27 (1952), 253-256. MR 0049152 (14:126a)
  • [14] A. Ostrowski and O. Taussky, On the variation of the determinant of a positive definite matrix, Nederl. Akad. Wetensch. Proc. Ser. A 54 = Indag. Math. 13 (1951), 383-385. MR 0047597 (13:900b)
  • [15] A. Ostrowski, On the spectrum of a one-parametric family of matrices, J. Reine Ange w. Math. 193 (1954), 143-160. MR 0066336 (16:558e)
  • [16] -, Über Normen von Matrizen, Math. Z. 63 (1955), 2-18. MR 0072100 (17:228d)
  • [17] W. T. Reid, Oscillation criteria for linear differential systems with complex coefficients, Pacific J. Math. 6 (1956), 733-751. MR 0084655 (18:898a)
  • [18] -, A comparison theorem for self-adjoint differential equations of second order, Ann. of Math. (2) 65 (1957), 197-202. MR 0092045 (19:1052b)
  • [19] -, Adjoint linear differential operators, Trans. Amer. Math. Soc. 85 (1957), 446-461. MR 0088625 (19:550d)
  • [20] -, Remarks on a matrix transformation for linear differential equations, Proc. Amer. Math. Soc. 8 (1957), 708-712. MR 0086962 (19:275b)
  • [21] -, Principal solutions of non-oscillatory self-adjoint linear differential systems, Pacific J. Math. 8 (1958), 147-169. MR 0098220 (20:4682)
  • [22] -, A Prüfer transformation for differential systems, Pacific J. Math. 8 (1958), 575-584. MR 0099474 (20:5913)
  • [23] F. Riesz and B. Sz.-Nagy, Functional analysis, Ungar, New York, 1955. MR 0071727 (17:175i)
  • [24] M. Rosenblum, On the operator equation $ BX - XA = Q$, Duke Math. J. 23 (1956), 263-269. MR 0079235 (18:54d)
  • [25] A. E. Taylor, Conjugations of complex linear spaces, Univ. California Publ. Math. (N. S.) 2 (No. 1, Seminar Rep. in Math. Los Angeles), (1944), 85-102. MR 0010256 (5:270g)
  • [26] -, Analytic functions in general analysis, Ann. Scuola Norm. Sup. Pisa (2) 6 (1937) 277-292. MR 1556793

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 34.20

Retrieve articles in all journals with MSC: 34.20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1965-0178194-9
Article copyright: © Copyright 1965 American Mathematical Society

American Mathematical Society